MAUDE Adverse Event Report: KANEKA CORPORATION CROSPERIO RX; PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSPERIO RX; PTA BALLOON DILATATION CATHETER
Catalog Number BD-B20200LR
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the concerned balloon catheter used was not returned to the manufacturer for investigation, the dhr with lot no.Sp036158 was reviewed and no nonconformity or abnormality in the manufacturing process was found.The lot passed all inprocess inspections including the balloon folded-shape check, the guidewire lumen integrity test and the shaft-pressurized test for every product and the finished product inspections including the balloon-repetitive inflation/deflation test and the shaft tensile strength test on representative samples based on the sampling plan.The balloon portion of crosperio rx is protected with a balloon protective tube inserted over the balloon and a stylet inserted into the guidewire lumen, and the stylet and the balloon protective tube are instructed to be removed before use.As mentioned above, it is obvious that the 5th crosperio rx was inserted into the patient's vessel with the balloon protective tube unremoved, hence the balloon could not be inflated, and the balloon protective tube came off while the catheter was pulled back and remained in the patient's vessel.We determined that the reported event was caused by not a defect or malfunction of the device but by a device handling issue.
 
Event or Problem Description
The dr.Was performing a lower extremity intervention utilizing several pta balloons.He used 4 crosperio rx pta balloon catheters without problems.Then, at one point, he was unable to inflate a 2mm x 200mm crosperio rx in the patient's anterior tibial artery.Upon closer examination via vascular ultrasound, the dr.Identified a foreign object in the patient's anterior tibial artery.It was very difficult to see during imaging; there were no markers, braiding etc.Post case, the dr.Reported that the scrub tech removed the stylet, but did not remove the balloon protective tube on one of the pta balloon.The scrub tech inserted the pta balloon (with the balloon protective tube still in place) over the guidewire and the dr.Advanced it into the 5fr introducer sheath.He was unable to inflate the pta balloon, so it was withdrawn.The balloon protective tube must have come off the balloon, dislodging in the patient's anterior tibial artery.Multiple attempts were made to remove the balloon protective tube, but were unsuccessful in this case.

Brand Name
CROSPERIO RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key6203734
Report Number9614654-2016-00015
Device Sequence Number16213215
Product Code LIT
UDI-Device Identifier04540778163430
UDI-Public04540778163430
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberBD-B20200LR
Device Lot NumberSP036158
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2016
Initial Report FDA Received Date12/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH:SIZE 5FR
Outcome Attributed to Adverse Event Other;